MAUDE Adverse Event Report: VYAIRE MEDICAL BLENDER; MIXER, BREATHING GASES, ANESTHESIA INHALATION

VYAIRE MEDICAL BLENDER; MIXER, BREATHING GASES, ANESTHESIA INHALATION
Model Number 03800A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, vyaire has not received the suspect device for evaluation.
 
Event or Problem Description
The customer reported while setting up an infant on the high frequency oscillatory ventilator (hfov), the therapist noted that patient was desalting while on one-hundred percent (100%) oxygen.After troubleshooting and adjustments, the therapist traced the o2 hose and determined that the o2 blender hose was mis-connected on the hfov.The blender did not give notice of the mis-connection by alarming.The customer reported the blender was replaced and o2 saturation readings rose on infant.Infant able to maintain o2 sat of 88 with fio2 set at 23%-28%.Blender removed and sent to biomedical (bme) for inspection.Bme inspection of blender noted that the alarm "whistle" cap was defectively not allowing blender to alarm when just one gas was connected.Bme replaced alarm cap and blender was able to alarm on air or o2 hose disconnect.

Brand Name
BLENDER
Common Device Name
MIXER, BREATHING GASES, ANESTHESIA INHALATION
Manufacturer (Section D)
VYAIRE MEDICAL
22745 savi ranch pkwy
yorba linda CA 92887
MDR Report Key8713829
Report Number2021710-2019-10405
Device Sequence Number2663560
Product Code BZR
UDI-Device Identifier10846446002348
UDI-Public(01)10846446002348
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03800A
Device Catalogue Number03800A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;